I had a Depo-Provera shot one and a half months ago and now have had a heavy period everyday for 2 1/2 weeks. Is this normal?

Sort of. The most common side effect of Depo Provera (medroxyprogesterone) is irregular bleeding. This is especially true after your first two injections. The good news, though, is that at one year, around 45% of women have no periods at all. After another year up to 75% of women have no periods. The first 6 months can be rough but it gets better after that. Consider a home pregnancy test as a precaution. Best wishes!

Related Questions

I started taking Depo-Provera for a heavy period it sucks I've been on my period since sep 9 I got my 3 shot and still bleeding help please?

Difficult. I'm so sorry you are going through this. It is a known side effect of the shot, and I hope your health care provider mentioned that. The best solution is to take a low-dose combined birth control pill in addition to help stop the bleeding. Depot can cause lining of uterus to thin and then small capillaries bleed. Best of luck.You can also sign up for healthtap and obgyn on this site can prescrib. Read more...

I had a Depo-Provera shot in october and never went back for another one. Is it normal not to have a period yet?

Not uncommon. It is quite common to not have a period after depo injection for up to 6 months or more, especially if you have had multiple, regular/serial injections in recent past...Neverthless, you should test for possible pregnancy and follow-up with your physician.. Read more...
Be patient. If you had normal cycles before the depo shot, you will probably eventually resume having normal monthly periods. The depo-provera can interfere with your cycle for up to 18 months before you cycles return to normal. Read more...

Hi, I am on the Depo-Provera proverb shot and had my first one 2 months ago and I haven't had a period since, is this normal? Thanks

Depo and menses. The depo shot makes the lining thin and is a hormone injection that lasts up to 3 months. If you aren't having any other symptoms, you shouldn't worry. However, i would monitor your cycles and tell your doctor if it persists. Read more...

Periods after Depo-Provera injection? I came off the Depo-Provera injection in october after only one shot. I got my first period january 19th - 24th and then my period came back the 3rd of february - the 8th february. Its now the 9th of march and haven't

It . It can be normal to have irregular periods for the first few months after you stop the depo shot. However, if you have had unprotected sex, pregnancy is a possibility, too. You can either take a home pregnancy test as long as it has been 5- 6 weeks since your last normal period, or you can go see your doctor and they can test you. A home pregnancy test is 97% accurate if taken a week or more after the missed period. A blood test can tell if you are pregnant as soon as 7 days after conception and a doctor's urine pregnancy test can tell if you are pregnant around when you next period should come. Read more...

Hi was givin the depo provera (medroxyprogesterone) shot in sept 2015 an have never had another one in january 2016 had a period an now since january to now no period?

Your Depo shot has. run out its effectivity. Please return for the next shot. Please make sure you get one every 3 months. Your irregularity is a result of the hormones being in flux and not acting right, and it will take time (usu 2-3 months) before it resets itself again unless you take another Depo shot. Read more...

I have been on my period for over a month now, some days heavy some light but it is so frustrating. I have been on the Depo-Provera shot almost two years now?

Depo side effects. unfortunately, this is not an uncommon side effect of the depo- progesterone injections. Certainly speak to your GYN and advise re: bleeding, since this could possibly be due to other causes; however, side effect of the injections seems to be most common. Read more...

Hi, I am on the Depo-Provera shot. I have only had one shot and the first month I had no period and now I have been bleeding for a month straight. Help me!! ?

Depo Shot. The depo shot is not the best birth control method for every patient. Speak to your GYN about this and in the meantime make sure you eat iron rich foods and take a good multivitamin to prevent anemia and problems from the long term bleeding. Good Luck. Read more...